Alert archive / Oregon / High Wind Warnings in 2010
High Wind Warning 20, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Feb 24, 2010, 2:40 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Feb 25, 2010, 4:00 PM PST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2010, 2:40 PM PST (22:40 UTC)
- In effect from
- Feb 25, 2010, 4:00 PM PST
- Expired
- Feb 26, 2010, 5:43 AM PST
- In force
- 14 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
165 WWUS76 KMFR 242240 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 240 PM PST WED FEB 24 2010 ...HIGH WINDS EXPECTED THURSDAY NIGHT ALONG THE SOUTH OREGON COAST... .A STRONG COLD FRONT WILL APPROACH THE SOUTH OREGON COAST TOMORROW AFTERNOON. SOUTH WINDS IN ADVANCE OF THE FRONT ARE LIKELY TO BRIEFLY GUST TO NEAR 65 MPH ALONG THE COAST AND TO NEAR 55 MPH INLAND THROUGH LATE THURSDAY EVENING. ORZ021-022-251200- /O.UPG.KMFR.HW.A.0007.100226T0000Z-100226T1200Z/ /O.NEW.KMFR.HW.W.0020.100226T0000Z-100226T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 240 PM PST WED FEB 24 2010 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THURSDAY TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 4 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: A STRONG COLD FRONT WILL APPROACH THE COAST LATE THURSDAY AFTERNOON WITH STRONG WINDS LIKELY THROUGH LATE THURSDAY NIGHT. * WINDS: SOUTH WINDS WILL INCREASE TO 35 TO 40 MPH WITH GUSTS TO 55 TO 65 MPH. THE MAIN THREAT AREA IS FROM BANDON TO GOLD BEACH. WINDS WILL TAPER EARLY FRIDAY MORNING. * IMPACTS: STRONG GUSTS COULD PRODUCE DOWNED TREES AND POWER OUTAGES...AND WILL IMPACT TRAVEL OF HIGH PROFILE VEHICLES ON EXPOSED STRETCHES OF HIGHWAY 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ SUGDEN/PETRUCELLI
6 follow-up statements
143 WWUS76 KMFR 251116 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 316 AM PST THU FEB 25 2010 ...HIGH WINDS EXPECTED THURSDAY NIGHT ALONG THE SOUTH OREGON COAST... .AN APPROACHING COLD FRONT WILL BRING STRONG WINDS TO THE SOUTHERN OREGON COAST AND GUSTY WINDS TO THE SHASTA VALLEY LATE THIS AFTERNOON AND TONIGHT. ORZ021-022-260000- /O.CON.KMFR.HW.W.0020.100226T0000Z-100226T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 316 AM PST THU FEB 25 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST FRIDAY. * TIMING: A STRONG COLD FRONT WILL APPROACH THE COAST LATE THIS AFTERNOON WITH STRONG WINDS THROUGH LATE TONIGHT. * WINDS: SOUTH WINDS WILL INCREASE TO 35 TO 40 MPH WITH GUSTS TO 55 TO 65 MPH. THE MAIN THREAT AREA IS FROM BANDON TO GOLD BEACH. WINDS WILL DIMINISH EARLY FRIDAY MORNING. * IMPACTS: STRONG GUSTS COULD PRODUCE DOWNED TREES AND POWER OUTAGES...AND WILL IMPACT TRAVEL OF HIGH PROFILE VEHICLES ON EXPOSED STRETCHES OF HIGHWAY 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-260000- /O.NEW.KMFR.WI.Y.0014.100226T0000Z-100226T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 316 AM PST THU FEB 25 2010 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST FRIDAY. * TIMING: WINDS WILL INCREASE THIS AFTERNOON AND PERSIST THROUGH LATE TONIGHT. * WINDS: SOUTHEAST TO SOUTH WINDS 30 TO 35 MPH GUSTING TO 45 TO 55 MPH. THE STRONGEST WINDS WILL BE NEAR THE WEED AIRPORT. * IMPACTS: I-5 WILL BE IMPACTED BY THESE WINDS...ESPECIALLY NEAR THE WEED AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
813 WWUS76 KMFR 252155 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 155 PM PST THU FEB 25 2010 ...HIGH WINDS EXPECTED THURSDAY NIGHT ALONG THE SOUTH OREGON COAST... .AN APPROACHING COLD FRONT WILL BRING STRONG WINDS TO THE SOUTHERN OREGON COAST AND GUSTY WINDS TO THE SHASTA VALLEY LATE THIS AFTERNOON AND TONIGHT. ORZ021-022-261200- /O.CON.KMFR.HW.W.0020.100226T0000Z-100226T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 155 PM PST THU FEB 25 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. * TIMING: A STRONG COLD FRONT WILL APPROACH THE COAST LATE THIS AFTERNOON WITH STRONG WINDS THROUGH LATE TONIGHT. * WINDS: SOUTH WINDS WILL INCREASE TO 35 TO 40 MPH WITH GUSTS TO 55 TO 65 MPH. THE MAIN THREAT AREA IS FROM BANDON TO GOLD BEACH. WINDS WILL DIMINISH EARLY FRIDAY MORNING. * IMPACTS: STRONG GUSTS COULD PRODUCE DOWNED TREES AND POWER OUTAGES...AND WILL IMPACT TRAVEL OF HIGH PROFILE VEHICLES ON EXPOSED STRETCHES OF HIGHWAY 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-261200- /O.CON.KMFR.WI.Y.0014.100226T0000Z-100226T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 155 PM PST THU FEB 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. * TIMING: WINDS WILL INCREASE THIS AFTERNOON AND PERSIST THROUGH LATE TONIGHT. * WINDS: SOUTHEAST TO SOUTH WINDS 30 TO 35 MPH GUSTING TO 45 TO 55 MPH. THE STRONGEST WINDS WILL BE NEAR THE WEED AIRPORT. * IMPACTS: I-5 WILL BE IMPACTED BY THESE WINDS...ESPECIALLY NEAR THE WEED AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KS
275 WWUS76 KMFR 260443 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 843 PM PST THU FEB 25 2010 ...HIGH WINDS EXPECTED TONIGHT ALONG THE SOUTH OREGON COAST... .AN APPROACHING COLD FRONT WILL BRING STRONG WINDS TO THE SOUTHERN OREGON COAST AND GUSTY WINDS TO THE SHASTA VALLEY LATE THIS AFTERNOON AND TONIGHT. ORZ021-022-261200- /O.CON.KMFR.HW.W.0020.000000T0000Z-100226T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 843 PM PST THU FEB 25 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. * TIMING: A STRONG COLD FRONT WILL APPROACH THE COAST LATE THIS AFTERNOON WITH STRONG WINDS THROUGH LATE TONIGHT. * WINDS: SOUTH WINDS WILL INCREASE TO 35 TO 40 MPH WITH GUSTS TO 55 TO 65 MPH. THE MAIN THREAT AREA IS FROM BANDON TO GOLD BEACH. WINDS WILL DIMINISH EARLY FRIDAY MORNING. * IMPACTS: STRONG WINDS COMBINED WITH VERY HEAVY RAIN COULD PRODUCE DOWNED TREES AND POWER OUTAGES...AND WILL IMPACT TRAVEL OF HIGH PROFILE VEHICLES ON EXPOSED STRETCHES OF HIGHWAY 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ ORZ030-031-261245- /O.NEW.KMFR.WI.Y.0015.100226T2100Z-100227T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...LAKEVIEW 843 PM PST THU FEB 25 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PST FRIDAY. * TIMING: A STRONG COLD FRONT IS APPROACHING THE REGION WITH STRONG WINDS INCREASING EARLY FRIDAY AFTERNOON...LASTING THROUGH FRIDAY EVENING. * WINDS: SOUTH WINDS WILL INCREASE TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGEST WINDS WILL BE ALONG HIGHWAY 31 BETWEEN VALLEY FALLS AND SUMMER LAKE. * IMPACTS: STRONG WINDS WILL IMPACT TRAVEL OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-261245- /O.EXT.KMFR.WI.Y.0014.000000T0000Z-100227T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 843 PM PST THU FEB 25 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST FRIDAY. * TIMING: WINDS WILL INCREASE THIS AFTERNOON AND PERSIST THROUGH LATE TONIGHT. * WINDS: SOUTHEAST TO SOUTH WINDS 30 TO 35 MPH GUSTING TO 45 TO 55 MPH. THE STRONGEST WINDS WILL BE NEAR THE WEED AIRPORT. * IMPACTS: I-5 WILL BE IMPACTED BY THESE WINDS...ESPECIALLY NEAR THE WEED AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SVEN
580 WWUS76 KMFR 261150 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 350 AM PST FRI FEB 26 2010 ...HIGH WINDS EXPECTED TONIGHT ALONG THE SOUTH OREGON COAST... .AN APPROACHING COLD FRONT WILL BRING STRONG WINDS TO THE SOUTHERN OREGON COAST AND GUSTY WINDS TO THE SHASTA VALLEY THIS MORNING. ORZ021-022-261500- /O.EXT.KMFR.HW.W.0020.000000T0000Z-100226T1500Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 350 AM PST FRI FEB 26 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 AM PST THIS MORNING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 AM PST THIS MORNING. * TIMING: A STRONG COLD FRONT WILL MOVE ONSHORE LATER THIS MORNING. * WINDS: SOUTH WINDS 35 TO 40 MPH WITH GUSTS TO 55 TO 65 MPH. THE MAIN THREAT AREA IS FROM BANDON TO GOLD BEACH. WINDS WILL DIMINISH EARLY FRIDAY MORNING. * IMPACTS: STRONG WINDS COMBINED WITH VERY HEAVY RAIN COULD PRODUCE DOWNED TREES AND POWER OUTAGES...AND WILL IMPACT TRAVEL OF HIGH PROFILE VEHICLES ON EXPOSED STRETCHES OF HIGHWAY 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-262000- /O.CON.KMFR.WI.Y.0014.000000T0000Z-100227T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 350 AM PST FRI FEB 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING: WINDS WILL PERSIST THROUGH LATE TONIGHT. * WINDS: SOUTHEAST TO SOUTH WINDS 30 TO 35 MPH GUSTING TO 45 TO 55 MPH. THE STRONGEST WINDS WILL BE NEAR THE WEED AIRPORT. * IMPACTS: I-5 WILL BE IMPACTED BY THESE WINDS...ESPECIALLY NEAR THE WEED AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ030-031-262000- /O.CON.KMFR.WI.Y.0015.100226T2100Z-100227T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...LAKEVIEW 350 AM PST FRI FEB 26 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. * TIMING: A STRONG COLD FRONT IS APPROACHING THE REGION WITH STRONG WINDS INCREASING EARLY FRIDAY AFTERNOON...LASTING THROUGH FRIDAY EVENING. * WINDS: SOUTH WINDS WILL INCREASE TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGEST WINDS WILL BE ALONG HIGHWAY 31 BETWEEN VALLEY FALLS AND SUMMER LAKE. * IMPACTS: STRONG WINDS WILL IMPACT TRAVEL OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
241 WWUS76 KMFR 261157 CCA NPWMFR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MEDFORD OR 350 AM PST FRI FEB 26 2010 CORRECTED HEADLINE ...HIGH WINDS EXPECTED EARLY THIS MORNING ALONG THE SOUTH OREGON COAST... .AN APPROACHING COLD FRONT WILL BRING STRONG WINDS TO THE SOUTHERN OREGON COAST AND GUSTY WINDS TO THE SHASTA VALLEY THIS MORNING. ORZ021-022-261500- /O.EXT.KMFR.HW.W.0020.000000T0000Z-100226T1500Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 350 AM PST FRI FEB 26 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 AM PST THIS MORNING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 AM PST THIS MORNING. * TIMING: A STRONG COLD FRONT WILL MOVE ONSHORE LATER THIS MORNING. * WINDS: SOUTH WINDS 35 TO 40 MPH WITH GUSTS TO 55 TO 65 MPH. THE MAIN THREAT AREA IS FROM BANDON TO GOLD BEACH. WINDS WILL DIMINISH EARLY FRIDAY MORNING. * IMPACTS: STRONG WINDS COMBINED WITH VERY HEAVY RAIN COULD PRODUCE DOWNED TREES AND POWER OUTAGES...AND WILL IMPACT TRAVEL OF HIGH PROFILE VEHICLES ON EXPOSED STRETCHES OF HIGHWAY 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-262000- /O.CON.KMFR.WI.Y.0014.000000T0000Z-100227T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 350 AM PST FRI FEB 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING: WINDS WILL PERSIST THROUGH LATE TONIGHT. * WINDS: SOUTHEAST TO SOUTH WINDS 30 TO 35 MPH GUSTING TO 45 TO 55 MPH. THE STRONGEST WINDS WILL BE NEAR THE WEED AIRPORT. * IMPACTS: I-5 WILL BE IMPACTED BY THESE WINDS...ESPECIALLY NEAR THE WEED AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ030-031-262000- /O.CON.KMFR.WI.Y.0015.100226T2100Z-100227T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...LAKEVIEW 350 AM PST FRI FEB 26 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. * TIMING: A STRONG COLD FRONT IS APPROACHING THE REGION WITH STRONG WINDS INCREASING EARLY FRIDAY AFTERNOON...LASTING THROUGH FRIDAY EVENING. * WINDS: SOUTH WINDS WILL INCREASE TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGEST WINDS WILL BE ALONG HIGHWAY 31 BETWEEN VALLEY FALLS AND SUMMER LAKE. * IMPACTS: STRONG WINDS WILL IMPACT TRAVEL OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
022 WWUS76 KMFR 261343 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 543 AM PST FRI FEB 26 2010 ORZ021-022-261445- /O.CAN.KMFR.HW.W.0020.000000T0000Z-100226T1500Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 543 AM PST FRI FEB 26 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. $$ CAZ081-262145- /O.CON.KMFR.WI.Y.0014.000000T0000Z-100227T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 543 AM PST FRI FEB 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING: WINDS WILL PERSIST THROUGH LATE TONIGHT. * WINDS: SOUTHEAST TO SOUTH WINDS 30 TO 35 MPH GUSTING TO 45 TO 55 MPH. THE STRONGEST WINDS WILL BE NEAR THE WEED AIRPORT. * IMPACTS: I-5 WILL BE IMPACTED BY THESE WINDS...ESPECIALLY NEAR THE WEED AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ030-031-262145- /O.CON.KMFR.WI.Y.0015.100226T2100Z-100227T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...LAKEVIEW 543 AM PST FRI FEB 26 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. * TIMING: WINDS WILL INCREASE EARLY THIS AFTERNOON...LASTING THROUGH THIS EVENING. * WINDS: SOUTH WINDS WILL INCREASE TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGEST WINDS WILL BE ALONG HIGHWAY 31 BETWEEN VALLEY FALLS AND SUMMER LAKE. * IMPACTS: STRONG WINDS WILL IMPACT HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Feb 24, 8:32 AM PST, 6 hours 8 minutes earlier.
Area forecast discussion, Feb 24, 8:32 AM PST, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
832 AM PST WED FEB 24 2010
.DISCUSSION...
NO MORNING UPDATE AS THE FORECAST IS ON TRACK. WE WILL SEE A FEW
SHOWERS TODAY IN THE WAKE OF YESTERDAYS SYSTEM. HIGH PRESSURE WILL
BUILD OVER THE AREA TONIGHT. THE NEXT ITEM OF CONCERN IS THE
SYSTEM MOVING ACROSS THE AREA THURSDAY EVENING INTO FRIDAY
MORNING. THIS SYSTEM LOOKS STRONGER THAN YESTERDAYS SYSTEM SO WILL
BE ANALYZING 12Z DATA FOR THE POSSIBILITY OF MORE HAZARDS/WATCHES
FOR THE AFTERNOON PACKAGE. THE HAZARDOUS WEATHER OUTLOOK AND HIGH
WIND WATCH ADDRESSES THE SNOW AND WIND CONCERNS WITH THIS NEXT
SYSTEM.
&&
.AVIATION...
IFR AND MVFR CIGS EXPECTED THIS MORNING FOR THE TERMINALS IN
ASSOCIATION WITH SCATTERED SHOWERS. SHOWER ACTIVITY SHOULD DIMINISH
IN AERIAL COVERAGE THROUGH TODAY WITH VFR CIGS EXPECTED ACROSS THE
AREA BY AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 446 AM PST WED FEB 24 2010/
DISCUSSION...A VERY BUSY MORNING AS ONE STORM SYSTEM EXITS AND
ANOTHER STRONGER SYSTEM APPROACHES...EXPECTED TO IMPACT OUR REGION
THURSDAY EVENING THROUGH FRIDAY.
RAIN AND SNOW LAST NIGHT HAS TRANSITIONED TO SHOWERS. A BURST OF
SHOWERS IS EXPECTED OVER THE NEXT FEW HOURS ASSOCIATED WITH A
SHORTWAVE TROUGH CURRENTLY OFFSHORE AND HEADED EAST TOWARD THE
OREGON/CALIFORNIA BORDER. BEHIND THE SHORTWAVE AFTER DAYBREAK...
LINGERING INSTABILITY WILL PRODUCE LOW TOPPED COLD AIR CUMULUS
WITH OCCASIONAL LIGHT SHOWERS AND SNOW FLURRIES THROUGH THE AFTERNOON.
THERE WILL BE A BRIEF BREAK BETWEEN SYSTEMS TONIGHT BUT CLOUDS
WILL INCREASE AGAIN EARLY THURSDAY AHEAD OF THE LEADING WARM FRONT.
THIS WILL BE A DEEPER LOW AND TAKE A TRACK THAT IS FARTHER NORTH
WHILE IT MOVES NORTHEASTWARD TOWARD VANCOUVER ISLAND. THIS WILL
RESULT IN A MORE DUE SOUTH COMPONENT TO THE WINDS NEAR MOUNT
SHASTA WHILE WINDS NORTH OF THE UMPQUA DIVIDE WILL BE OUT OF THE
SOUTHEAST. THIS WILL ALSO LEAD TO WARMER AIR ALOFT. SNOW LEVELS
LAST NIGHT WERE MAINLY 3000 TO 3500 FEET BUT WILL BE 4500 TO 5500
FEET THURSDAY NIGHT INTO FRIDAY. THUS...SNOWFALL AMOUNTS ARE
LIKELY TO BE GREATER THAN LAST NIGHT BUT IMPACT A SMALLER PORTION
OF OUR REGION. WINDS MAY BECOME STRONG ENOUGH TO REACH ADVISORY
LEVELS INLAND THURSDAY NIGHT BUT HIGH WINDS ARE LIKELY AT THE
COAST SOUTH OF CAPE BLANCO...THUS A HIGH WIND WATCH HAS BEEN ISSUED.
POST-FRONTAL SHOWERS ARE LIKELY FRIDAY. RIDGING WILL DEVELOP FOR
THE WEEKEND WITH A SLIGHT CHANCE TO CHANCE OF LIGHT OVERRUNNING
SHOWERS...MAINLY AT THE COAST AND DOUGLAS COUNTY SATURDAY THEN
IMPROVING CONDITIONS AFTER PATCHY MORNING VALLEY FOG ON SUNDAY AS
HIGH PRESSURE STRENGTHENS.
A GFS/ECMWF COMPROMISE WAS UTILIZED BEYOND SUNDAY WITH THE NEXT IN
THE SERIES OF FRONTS CURRENTLY INDICATED FOR MONDAY NIGHT INTO TUESDAY
AND THEN ANOTHER WEAKER FRONT ON WEDNESDAY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
NIGHT FOR ORZ021-022.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING FOR
PZZ350-356.
HAZARDOUS SEAS WATCH FROM THURSDAY EVENING THROUGH FRIDAY
MORNING FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 PM PST THURSDAY
FOR PZZ350-356.
GALE WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING FOR
PZZ370-376.
HAZARDOUS SEAS WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
MORNING FOR PZZ370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST THURSDAY
FOR PZZ370-376.
KSHazardous weather outlook, Feb 24, 6:51 AM PST, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 651 AM PST WED FEB 24 2010 ORZ021-022-242300- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 651 AM PST WED FEB 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HIGH WIND WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. PLEASE SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-083-242300- SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 651 AM PST WED FEB 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A POTENT STORM SYSTEM IS EXPECTED TO ARRIVE THURSDAY NIGHT. A MILDER AIR MASS WILL MOVE IN AHEAD THIS SYSTEM SO INITIALLY SNOW LEVELS WILL BE UP AROUND 5000 FEET WHEN SNOW BEGINS THURSDAY EVENING. SNOW WILL CONTINUE OVERNIGHT THURSDAY AND BECOME HEAVY AT TIMES FRIDAY. SNOW LEVELS DURING THE STORM WILL BE 4500 TO 5000 FEET BUT MAY LOWER TO NEAR 4000 FEET DURING TIMES OF HEAVY PRECIPITATION. THE POTENTIAL EXISTS FOR MORE THAN A FOOT OF SNOW ABOVE 4500 FEET WITH LOCALLY HIGHER AMOUNTS ABOVE 5000 FEET. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPILDE/STAVISH
In the hours before
Local storm report, Feb 24, 8:53 AM PST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
853 AM PST WED FEB 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM SNOW 11 SSE SPRAGUE RIVER 42.30N 121.42W
02/24/2010 M3.0 INCH KLAMATH OR TRAINED SPOTTER
13 HOUR ACCUMULATION ENDING AT 4AM...
&&
BUNKERLocal storm report, Feb 24, 9:33 AM PST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
933 AM PST WED FEB 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 4 SW WEED 41.37N 122.42W
02/24/2010 M4.5 INCH SISKIYOU CA TRAINED SPOTTER
18 HOUR ACCUMULATION ENDING AT 6AM
&&
BUNKERLocal storm report, Feb 24, 11:16 AM PST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1116 AM PST WED FEB 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 5 NNW BROOKINGS 42.12N 124.32W
02/24/2010 M1.74 INCH CURRY OR TRAINED SPOTTER
24 HOUR ACCUMULATION ENDING AT 8AM
&&
BUNKERThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:47 AM PST | High Wind Watch | MFR | Coos, Curry, Douglas | 11 hr |
| Feb 24, 2:29 PM PST | Gale Warning | MFR | 39 hr | |
| Feb 24, 2:29 PM PST | Hazardous Seas Warning | MFR | 44 hr | |
| Feb 24, 2:29 PM PST | Small Craft Advisory for Winds | MFR | 32 hr | |
| Feb 24, 2:29 PM PST | Storm Watch | MFR | 4 hr |
Nearby
High Wind Warnings in Oregon, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.